I read on another forum that anticonvulsants, such as Neurontin or Lyrica, can actually make neuralgic pain worse in some cases. I'm wondering if anyone on here has expericenced worsening of their symptoms when taking these drugs? Thank you for your replies.
That seems odd, but it is possible that someone could have an adverse effect from one of them and actually have it make it worse.
Woa this question made me think since I have taken both lyrica and now presently taking gabapentin for 7 years and it does seem like there are times where I feel more pain than I think I should. The burning pain and sensations that I had have receded but they sometimes come back. My seizure and pain symptoms have stabilized for the most part. I haven't had an increase of symptoms though.( Thank you Amneal pharmaceutical}
Gabapentin has help my leg pain (neuropathy) but I had side effects on the Lyrica and stopped that stuff after one week. I have taken Lyrica before and has side effects a long time ago and this is my second time. (Insomnia really bad) Gabapentin help with sleeping for me.
Some of the listed side effects are parasthesia (pin & needles, burning) and myalgia (muscle pain). Another thought: Neurontin/gabapentin and lyrica have a half-life of approximately 6 hours. If only prescribed one time time per day, if a person accidentally missed one day, by the time they took it the following day, they would be at only half of 1% in the body. The neuralgia pain could theoretically increase because of lack of drug. Maybe for some, they could experience a withdrawal side effect that quickly. One of the possible listed withdrawal symptoms is more severe seizures or the return of seizures. Even without skipping, since these meds are processed in the kidneys, maybe some people's kidney function is messed up so their kidneys are behaving erratically. e.g. processing faster then not processing, so withdrawal symptoms or not enough drug in the body become a factor.
I know in the very beginning when I was on a one time per day and occasionally missed 1-2 days because of being out, that I would experience minor effects besides increased pain, whether from withdrawal or resuming, I don't know.
I feel Gabapitin has made my pain worse. The Pharmacist said no it couldn't be Gab.,but the pain was not as bad when I went off, but I started back taking it and now My pain is worse.
Gabapentin made my pain worse! I was taking 3600 mg per day and realized it was the gabapentin making pain so bad. I've never been in this much pain. I'm currently still on 2400 mg but trying to withdraw off as soon as I can. I never thought it was gabapentin because I was told it was right for My nerve pain! I literally almost died several times from a reaction I've developed to this drug. I kept thinking it was something else wrong. It took My Daughter and I both to sit down and figure it out. My pain is slowly getting better but not sure how long until I can really find relief!
Lyrica made me much worse tremors in low back legs and hands, tingling in hands and feet, brain fog , blurry vision, headaches, more pain than before, muscle weakness and cold hands feet as well as numbness in face
Ive been taking lyrica for 4 months for extreme neuralgia. It worked great. A week ago i started taking Gabapentin for seizures and the neuralgia has gone thru the roof! So much that yesterday i took 8 150mg lyrica to try n stop it! Bad i know... but i was desperate! Ive just realized it must be the Gabapentin! So i just googled to find if anyone else has experienced this and found this site. So yes its made my neuralgia 10 thousand times worse! Ill be stopping it today! I wish i didnt take this mornings dose!
I had a steroid injection 2 weeks ago for sciatic nerve pain. It did not work and can’t take another cause I’m diabetic and blood sugar was 523 with me adding insulin. Doc gave me Neurontin. I’ve been blaming excruciating foot pain on the high blood sugar (only like this for about 6 hours). Now I wonder if it’s Neurontin. Makes me sleep so was happy, but somethings wrong. I have neuropathy, but nothing like this.
I have taken Cymbalta, Lyrics, Neurontin and lastly Gabapentin for Fibromyalgia an Neuropathy. I never had any relief from taking any of these drugs and the neuropathy continued to get so bad that every single night the burning in my feet felt like I was being bitten by millions of fire ants on my feet. Or another description would be as if someone was ripung multiple layers of skin from the bottom of my feet. Since I have never had any relief from these meds I stopped taking them the last was me weaning myself off of the Gasbapentin. Since I have been off of these meds I am no longer suffering this extreme burning pain. I would say I am about 80% better from the burning now.
I took it for 3 weeks and the numbness tingles and pain increased almost double. I stopped using it
I was recently prescribed gabapentin for severe sciatica pain. My entire left leg felt (hip to foot) as if the nerves were on fire and electrified at the same time. I took 600mg for 15 days, one 300mg in the morning and one 300mg at bedtime along with one citalopram 20mg. In those 15 days it was helping, but I ran out of pills and had a three day wait until my insurance would allow a refill. When I began taking it again my nerve pain from the knee down to the foot became unbearable, I couldn't walk more than a few feet and my ankle felt like it would snap with each step. I stopped taking the gabapentin after just three 300mg doses and that feeling went away on day two after my last dose. Now I have some nerve rawness in my knee and lower leg but I can walk around the house with little pain, and my ankle has stopped feeling like it would break with each step.
So apparently gabapentin was the culprit. I last took it on Saturday, and it's now Wednesday, and my pain seems to be much less without it. Can't imagine why it was affecting my ankle so badly, but it literally felt like it was going to break. Not spoken to my doctor yet, but she highly recommend this drug, so not sure what can replace it.
I've been on gabapentin for 4wks now on 1800mg a day. It sorted out burning in legs, but pain has increased all over my body. I suffer from chronic neuropathy so don't need any extra pain. I think I will be coming off them!
I tried Lyrica and Cymbalta but they both made my pain worse. My muscles were in so much pain also that I could hardly get out of bed. The many side effects were horrible. I found that they both made me feel dizzy, confused and forgetful. I felt like I was in a fog. I gained over 80 pounds. Some was water weight. They affected my hearing and eyesight. I am completely off Lyrica and I’m tapering off Cymbalta now. I’m down from 60 mg to 15 mg and almost every side effect is gone. I have hardly any pain now.
So glad I came upon your response. I am having a TERRIBLE time with the Gabapentin. I was put on the medication to help with withdrawal from Lorazepam. Within a few months I started questioning some of the symptoms I seemed to be having. I was getting neuropathy so bad in my arms and hands. I was feeling different - disconnected. Walking felt funny. I hated driving. As soon as I read about it being an anti-epileptic drug I wanted to get off of it. We started lowering the dosage. My whole world went crazy- Pain, nervousness, sweating, suicidal thoughts - horrible. I told my doctor and he denied that any of that could be happening because of the med. Right away my husband and I thought it could be from months of not having the Lorazepam in my system. NOT! A few months continued and I tried again - same horrible side effects. I talked to my general practitioner. She didn’t think any of that could happen and she convinced me that my body must need it.
I NEVER had any of the problems I’m having , until I took this med. I have sooo much burning pain in my hands and feet. My back burns and gets very stiff. Now my chest is getting the same way. I’ve been to neurologists and ALL TESTS CAME BACK NEGATIVE. The worst part is this constant tingling or feeling like electricity is going through my body. It’s horrible. I know I have to get off this med. I’m scared to death to try again, but I keep getting worse. I have read many articles about serious problems some people have on this medication. Two different studies at well-known investigational clinics reccommend doctors look at side-effects and usage more carefully. I agree 100%. They give it out like sugar pills. It’s the new drug of choice. Bad drug for many people!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.